Phone
E-mail josep.alvarez@upc.edu
Position Associate Professor
Research interests Algebraic Geometry
Area Algebra, Geometry, Number Theory and Topology
Àlvarez Montaner, Josep
Biosketch

I did my PhD thesis at the Universitat de Barcelona under the gentle supervision of S. Zarzuela and I was a happy Fulbright postdoc at the University of Minnesota mentored by G. Lyubeznik. 

Right now I'm an Associate Professor at the Universitat Politècnica de Catalunya where I enjoy collaborating with colleagues from whom I have learned many things from areas close to my origins in commutative algebra.

Personal webpage: https://web.mat.upc.edu/josep.alvarez

Interests
  • Commutative Algebra
  • D-modules
  • Singularities
  • Positive characteristic methods
  • Algebraic Combinatorics
Projects

Co-PI of the project "Geometría, Álgebra, Topología y Aplicaciones Multidisciplinares" supported by grant PID2019-103849GB-I00 funded by MCIN/AEI.

Selected publications
  • J. Àlvarez Montaner, D. Hernández, J. Jeffries, L.Núñez-Betancourt, P. Teixeira, E. Witt. Bernstein-Sato functional equations, V-filtrations and multiplier ideals of direct summands. Communications in Contemporary Mathematics (2021).
  • J. Àlvarez Montaner, A. F. Boix, S. Zarzuela. On some local cohomology spectral sequences. International Mathematics Research Notices 19, (2020), 6197-6293.
  • J. Àlvarez Montaner, C.Huneke, L.Núñez-Betancourt. D-modules, Bernstein-Sato polynomials and F-invariants of direct summands. Advances in Mathematics 321, (2017), 298-325.
  • M. Alberich-Carramiñana, J. Àlvarez Montaner, F. Dachs-Cadefau,
    V. González-Alonso. Poincaré series of multiplier ideals in two-dimensional local rings with rational singularities. Advances in Mathematics 304, (2017), 769-792.
  • J. Àlvarez Montaner, A. Vahidi. Lyubeznik numbers of monomial ideals. Transactions of the American Mathematical Society 366, (2014), 1829-1855.
  • J. Àlvarez Montaner, M. Blickle, G. Lyubeznik. Generators of D-modules in positive characteristic. Mathematical Research Letters 12, (2005), 459-473.
  • J. Àlvarez Montaner, R. García López, S. Zarzuela. Local cohomology modules, subspace arrangements and monomial ideals. Advances in Mathematics 174,(2003), 35-53.